MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED HEX SCREWDRIVER BIT; HEXAGONAL SCREWDRIVER TIP

TORNIER S.A.S. AEQUALIS REVERSED HEX SCREWDRIVER BIT; HEXAGONAL SCREWDRIVER TIP
Catalog Number MWB991
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
During the surgical procedure, the surgeon (b)(6) implants the 10 ° tilted sphere, the medical device is correctly positioned on the base plate.When the surgeon was finishing screwing the glenoid sphere to the base plate with the 3.5mm hexagonal screwdriver (reference mwb991, lot 19b815) the tip of the screwdriver broke, leaving the fragment within the hexagon of the glenoid sphere screw.The surgeon tried for 15 minutes to remove the fractured tip of the screwdriver from the glenoid sphere without success.Surgeon (b)(6), observing that this fragment remained fixed and cannot be removed, decides to leave it within the hexagon of the glenoid sphere.The surgery ends without further serious events and the patient does not present serious problems or impacts.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.

Brand Name
AEQUALIS REVERSED HEX SCREWDRIVER BIT
Common Device Name
HEXAGONAL SCREWDRIVER TIP
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key11122702
Report Number3000931034-2021-00002
Device Sequence Number700865
Product Code HXX
UDI-Device Identifier03700386971006
UDI-Public03700386971006
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWB991
Device Lot Number19B815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR